MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY
Catalog Number PND6F070956M
Medical Device Problem Codes Fracture (1260); Stretched (1601); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the carotid artery using a neuron 6f 070 delivery catheter (neuron 070), a non-penumbra sheath, and a guidewire.It was noted that the patient's anatomy was tortuous.During the procedure, while advancing the neuron 070 into the patient, the physician experienced resistance and the neuron 070 became stuck in the pelvis.While removing the neuron 070 and sheath, the physician experienced resistance again and noticed that the distal length of the neuron 070 had fractured.It was reported that the physician successfully retrieved the fractured segment of the neuron 070.The procedure was completed using a new neuron 070 and a new non-penumbra sheath.
 
Event or Problem Description
The patient was undergoing a medical procedure in the carotid artery using a neuron 6f 070 delivery catheter (neuron 070), a non-penumbra sheath, and a guidewire.It was noted that the patient''s anatomy was tortuous.During the procedure, while advancing the neuron 070 into the patient, the physician experienced resistance and the neuron 070 became stuck in the pelvis.Therefore, the physician removed the sheath, neuron 070 and guidewire together.Upon removal, the physician noticed that the distal length of the neuron 070 had stretched and ovalized.The procedure was completed using a new neuron 070 and a new non-penumbra sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were updated on this follow-up #01 mfr report 3005168196-2024-00113: 1.Section b.Box 5.Describe event or problem 2.Section h.Box 6.Device code 1 3.Section h.Box 6.Patient code 1 evaluation of the returned neuron 070 could not confirm that the catheter was fractured on the distal length.Evaluation revealed that the catheter was ovalized and stretched on the distal length.This is likely the reported damage.If the neuron 070 is retracted against resistance at an angle, damage such as ovalization and stretching may occur.During evaluation, the returned neuron 070 was unable to be advanced through a demonstration neuron max.Further evaluation revealed kinks on the catheter shaft.This damage was incidental to the reported complaint and may have occurred during packaging of the device for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Note: based on the investigation findings, this is not considered a reportable event.This event did not and, if it were to recur, it would not cause or contribute to serious deterioration or death.

Brand Name
NEURON 6F 070 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18986181
Report Number3005168196-2024-00113
Device Sequence Number18193872
Product Code DQY
UDI-Device Identifier00814548010076
UDI-Public814548010076
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2026
Device Catalogue NumberPND6F070956M
Device Lot NumberF00004963
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date05/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005